MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® PLASTIC 'LOSS OF RESISTANCE SYRINGES; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX® PLASTIC 'LOSS OF RESISTANCE SYRINGES; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 4900
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Six unopened devices from lot 3676379 were returned for evaluation.No used samples were returned.Upon visual inspection, no defects were noted.All underwent functional testing, and no leakage was observed at the luer lock.The customer's reported complaint was not confirmed.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.
 
Event or Problem Description
Information was received that a smiths medical loss of resistance syringe was defective.It was reported that there was a leakage at the luer lock and the product was not getting the resistance required.Another syringe was then used.

Brand Name
PORTEX® PLASTIC 'LOSS OF RESISTANCE SYRINGES
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8302285
Report Number3012307300-2019-00546
Device Sequence Number16157978
Product Code JKA
UDI-Device Identifier20351688028065
UDI-Public20351688028065
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2021
Device Catalogue Number4900
Device Lot Number3676379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2018
Initial Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1